Alert archive / California / Beach Hazards Statements in 2016
Beach Hazards Statement 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jul 2, 2016, 5:39 AM PDT for 6 counties in California. It took effect at Jul 2, 2016, 11:00 AM PDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2016, 5:39 AM PDT (12:39 UTC)
- In effect from
- Jul 2, 2016, 11:00 AM PDT
- Expired
- Jul 4, 2016, 8:00 PM PDT
- In force
- 57 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WHUS46 KMTR 021239 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 539 AM PDT SAT JUL 2 2016 ...JUST A REMINDER THAT RIP CURRENTS CAN DEVELOP QUICKLY EVEN WHEN THE WAVES ARE SMALL AND HYPOTHERMIA CAN ALSO SET IN QUICKLY WITH CURRENT SEA SURFACE TEMPERATURES IN THE LOW TO MID 50S... WAVES ARE EXPECTED TO BE SMALL THIS HOLIDAY WEEKEND...HOWEVER...RIP CURRENTS CAN FORM QUICKLY ESPECIALLY ON GENTLY SLOPING SANDY BEACHES. ADDITIONALLY...SEA SURFACE TEMPERATURES AT THE BEACHES REMAIN IN THE LOW TO MID 50S. HYPOTHERMIA CAN SET IN QUICKLY WHEN WATER TEMPERATURES ARE THIS COLD. PLEASE BE CAREFUL AND KEEP THIS INFORMATION IN MIND WHEN VISITING THE BEACHES THIS HOLIDAY WEEKEND. ALSO ALWAYS SWIM NEAR A LIFEGUARD. CAZ006-505-509-529-530-022045- /O.CAN.KMTR.BH.S.0013.000000T0000Z-160705T0300Z/ /O.NEW.KMTR.BH.S.0014.160702T1800Z-160705T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 539 AM PDT SAT JUL 2 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS AND COLD WATER TEMPERATURES...WHICH IS IN EFFECT THROUGH MONDAY EVENING. * HAZARDS...RIP CURRENTS WHICH COULD BE STRONG AT TIMES AND COLD WATER TEMPERATURES WHICH COULD LEAD QUICKLY TO HYPOTHERMIA. * TIMING...THROUGH THE WEEKEND. * LOCATION...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH ALONG THE BIG SUR COAST. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL EVEN THE BEST SWIMMER AWAY FROM THE BEACH AND OUT TO SEA. COLD WATER TEMPERATURES CAN QUICKLY RESULT IN HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARD STATEMENT FOR RIP CURRENTS MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF STRONG RIP CURRENTS. RIP CURRENTS ARE TYPICALLY MORE FREQUENT AND STRONGER IN THE VICINITY OF JETTIES...INLETS...AND PIERS. SWIMMERS CAUGHT IN A RIP CURRENT SHOULD SWIM PARALLEL TO THE COAST TO ESCAPE THE RIP CURRENT BEFORE TRYING TO SWIM FOR SHORE. SWIMMERS SHOULD ALWAYS SWIM NEAR A LIFEGUARD. && $$
3 follow-up statements
028 WHUS46 KMTR 022055 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 155 PM PDT SAT JUL 2 2016 ...JUST A REMINDER THAT RIP CURRENTS CAN DEVELOP QUICKLY EVEN WHEN THE WAVES ARE SMALL AND HYPOTHERMIA CAN ALSO SET IN QUICKLY WITH CURRENT SEA SURFACE TEMPERATURES IN THE LOW TO MID 50S... WAVES ARE EXPECTED TO BE SMALL THIS HOLIDAY WEEKEND...HOWEVER... RIP CURRENTS CAN FORM QUICKLY ESPECIALLY ON GENTLY SLOPING SANDY BEACHES. ADDITIONALLY...SEA SURFACE TEMPERATURES AT THE BEACHES REMAIN IN THE LOW TO MID 50S. HYPOTHERMIA CAN SET IN QUICKLY WHEN WATER TEMPERATURES ARE THIS COLD. PLEASE BE CAREFUL AND KEEP THIS INFORMATION IN MIND WHEN VISITING THE BEACHES THIS HOLIDAY WEEKEND. ALSO ALWAYS SWIM NEAR A LIFEGUARD. CAZ006-505-509-529-530-041500- /O.CON.KMTR.BH.S.0014.000000T0000Z-160705T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 155 PM PDT SAT JUL 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...RIP CURRENTS WHICH COULD BE STRONG AT TIMES AND COLD WATER TEMPERATURES WHICH COULD LEAD QUICKLY TO HYPOTHERMIA. * TIMING...THROUGH THE WEEKEND. * LOCATION...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH ALONG THE BIG SUR COAST. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL EVEN THE BEST SWIMMER AWAY FROM THE BEACH AND OUT TO SEA. COLD WATER TEMPERATURES CAN QUICKLY RESULT IN HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARD STATEMENT FOR RIP CURRENTS MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF STRONG RIP CURRENTS. RIP CURRENTS ARE TYPICALLY MORE FREQUENT AND STRONGER IN THE VICINITY OF JETTIES...INLETS...AND PIERS. SWIMMERS CAUGHT IN A RIP CURRENT SHOULD SWIM PARALLEL TO THE COAST TO ESCAPE THE RIP CURRENT BEFORE TRYING TO SWIM FOR SHORE. SWIMMERS SHOULD ALWAYS SWIM NEAR A LIFEGUARD. && $$
031 WHUS46 KMTR 032102 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 202 PM PDT SUN JUL 3 2016 ...JUST A REMINDER THAT RIP CURRENTS CAN DEVELOP QUICKLY EVEN WHEN THE WAVES ARE SMALL AND HYPOTHERMIA CAN ALSO SET IN QUICKLY WITH CURRENT SEA SURFACE TEMPERATURES IN THE LOW TO MID 50S... WAVES ARE EXPECTED TO BE SMALL THIS HOLIDAY WEEKEND...HOWEVER... RIP CURRENTS CAN FORM QUICKLY ESPECIALLY ON GENTLY SLOPING SANDY BEACHES. ADDITIONALLY...SEA SURFACE TEMPERATURES AT THE BEACHES REMAIN IN THE LOW TO MID 50S. HYPOTHERMIA CAN SET IN QUICKLY WHEN WATER TEMPERATURES ARE THIS COLD. PLEASE BE CAREFUL AND KEEP THIS INFORMATION IN MIND WHEN VISITING THE BEACHES THIS HOLIDAY WEEKEND. ALSO ALWAYS SWIM NEAR A LIFEGUARD. CAZ006-505-509-529-530-041100- /O.CON.KMTR.BH.S.0014.000000T0000Z-160705T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 202 PM PDT SUN JUL 3 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...RIP CURRENTS WHICH COULD BE STRONG AT TIMES AND COLD WATER TEMPERATURES WHICH COULD LEAD QUICKLY TO HYPOTHERMIA. * TIMING...THROUGH THE WEEKEND. * LOCATION...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH ALONG THE BIG SUR COAST. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL EVEN THE BEST SWIMMER AWAY FROM THE BEACH AND OUT TO SEA. COLD WATER TEMPERATURES CAN QUICKLY RESULT IN HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARD STATEMENT FOR RIP CURRENTS MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF STRONG RIP CURRENTS. RIP CURRENTS ARE TYPICALLY MORE FREQUENT AND STRONGER IN THE VICINITY OF JETTIES...INLETS...AND PIERS. SWIMMERS CAUGHT IN A RIP CURRENT SHOULD SWIM PARALLEL TO THE COAST TO ESCAPE THE RIP CURRENT BEFORE TRYING TO SWIM FOR SHORE. SWIMMERS SHOULD ALWAYS SWIM NEAR A LIFEGUARD. && $$
957 WHUS46 KMTR 041209 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 509 AM PDT MON JUL 4 2016 ...JUST A REMINDER THAT RIP CURRENTS CAN DEVELOP QUICKLY EVEN WHEN THE WAVES ARE SMALL AND HYPOTHERMIA CAN ALSO SET IN QUICKLY WITH CURRENT SEA SURFACE TEMPERATURES IN THE LOW TO MID 50S... WAVES ARE EXPECTED TO BE SMALL THIS HOLIDAY WEEKEND...HOWEVER... RIP CURRENTS CAN FORM QUICKLY ESPECIALLY ON GENTLY SLOPING SANDY BEACHES. ADDITIONALLY...SEA SURFACE TEMPERATURES AT THE BEACHES REMAIN IN THE LOW TO MID 50S. HYPOTHERMIA CAN SET IN QUICKLY WHEN WATER TEMPERATURES ARE THIS COLD. PLEASE BE CAREFUL AND KEEP THIS INFORMATION IN MIND WHEN VISITING THE BEACHES THIS HOLIDAY WEEKEND. ALSO ALWAYS SWIM NEAR A LIFEGUARD. CAZ006-505-509-529-530-050300- /O.CON.KMTR.BH.S.0014.000000T0000Z-160705T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 509 AM PDT MON JUL 4 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...RIP CURRENTS WHICH COULD BE STRONG AT TIMES AND COLD WATER TEMPERATURES WHICH COULD LEAD QUICKLY TO HYPOTHERMIA. * TIMING...THROUGH MONDAY EVENING. * LOCATION...THE ENTIRE COAST FROM SONOMA COUNTY SOUTH ALONG THE BIG SUR COAST. * POTENTIAL IMPACTS...RIP CURRENTS CAN PULL EVEN THE BEST SWIMMER AWAY FROM THE BEACH AND OUT TO SEA. COLD WATER TEMPERATURES CAN QUICKLY RESULT IN HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARD STATEMENT FOR RIP CURRENTS MEANS THAT CONDITIONS ARE PRESENT TO SUPPORT A HEIGHTENED RISK OF STRONG RIP CURRENTS. RIP CURRENTS ARE TYPICALLY MORE FREQUENT AND STRONGER IN THE VICINITY OF JETTIES...INLETS...AND PIERS. SWIMMERS CAUGHT IN A RIP CURRENT SHOULD SWIM PARALLEL TO THE COAST TO ESCAPE THE RIP CURRENT BEFORE TRYING TO SWIM FOR SHORE. SWIMMERS SHOULD ALWAYS SWIM NEAR A LIFEGUARD. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 4:53 AM PDT, 46 minutes earlier.
Area forecast discussion, Jul 2, 4:53 AM PDT, 46 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
453 AM PDT SAT JUL 2 2016
.SYNOPSIS...A minor cooling trend will continue through the first
half of next week especially for inland locations. Late night and
morning low clouds will give way to mostly sunny conditions each
afternoon.
&&
.DISCUSSION...as of 3:00 AM PDT Saturday...Moderate onshore
gradient combines with a marine layer between 1500 and 2000 feet
has lead to widespread clouds along the coast plus some of the adjacent
valleys. Would expect the coverage of clouds to expand until
sunrise although models keep most of it north of the bay bridge.
Could see a sunny start in southeastern SF with clouds and patchy
fog toward western and northern coastal sections. Temperatures are
forecast to show some cooling inland with values at the coast very
similar to Friday. Look for 60s at the coast with 70s and 80s
inland. May see some lower 90s in northern Napa and Sonoma
counties.
Additional cooling is forecast for inland spots for Sunday
through Tuesday as a persistent onshore flow sets up at the
surface while an upper level low and shortwave trof progress
west-to-east from the PacNW to the Northern Rockies. Highs for the
Fourth (Monday) will drop an additional 3 to 5 degrees for the
North Bay compared to today. That translates to a 12 to 18 degree
drop for many spots in that area from the hot readings we had
earlier in the week.
Right now the rest of next week appears very quiet with
comfortable temperatures and no chance of showers in the San
Francisco and Monterey Bay Region.
&&
.AVIATION...as of 4:45 AM PDT Saturday...Latest satellite image
shows low clouds are starting to spread out over the SFO Bay
Area. Fort Ord Profiler showing a deeper marine layer of near 2000
feet. As a result MVFR/IFR cigs are expected at SFO between 13Z
and 17Z.
Vicinity of KSFO...MVFR/IFR cigs expected 13-17z with bkn-ovc008-010.
West wind to15-18 kt after 20z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR cigs through 19z.
&&
.MARINE...as of 4:45 AM PDT Saturday...High pressure centered 700
miles west of Point Arena will drift slowly northward. This will
confine the strong northwest winds to the northern outer waters
through the holiday weekend. Winds will be lighter over the
southern and inner waters.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...SF Bay from 11 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: Bell
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:29 PM PDT | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 10 hr |
| Jul 2, 2:02 PM PDT | Small Craft Advisory | MTR | 31 hr |
Nearby
Beach Hazards Statements in California, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.